EconPapers    
Economics at your fingertips  
 

Stochastic Scheduling with Incomplete Information

Xiaoqiang Cai, Xianyi Wu and Xian Zhou
Additional contact information
Xiaoqiang Cai: The Chinese University of Hong Kong
Xianyi Wu: East China Normal University
Xian Zhou: Macquarie University

Chapter Chapter 8 in Optimal Stochastic Scheduling, 2014, pp 299-319 from Springer

Abstract: Abstract This chapter treats a class of scheduling models subject to machine breakdowns with incomplete information. Under this class of models, the repeated processing times between breakdowns are dependent via a latent random variable. This leads to partially available information on the processing times during the process, and the information is gradually accumulated from previous processing experience and adaptively incorporated into the decision making for processing remaining jobs. Section 8.1 formulates the model and discusses the probabilistic characteristics of the repetition frequency and occupying times, and the impact of incomplete information. The optimal restricted dynamic policies for this model are derived in Section 8.2 based on posterior Gittins indices. Finally, Section 8.3 discusses an interesting case in which the posterior Gittins indices can be represented by the one-step rewards rates of the jobs.

Keywords: Posterior Distribution; Optimal Policy; Probabilistic Characteristic; Reward Rate; Decision Epoch (search for similar items in EconPapers)
Date: 2014
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:isochp:978-1-4899-7405-1_8

Ordering information: This item can be ordered from
http://www.springer.com/9781489974051

DOI: 10.1007/978-1-4899-7405-1_8

Access Statistics for this chapter

More chapters in International Series in Operations Research & Management Science from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:isochp:978-1-4899-7405-1_8